MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event - unknown.Account did not provide an exact date of when the visual disturbance and lens off center was observed, (2017).Explant date - account reported surgeon was planning to explant on (b)(6) 2017 and the lens was reported as explanted therefore this date has been provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that patient underwent an implantation of a zxt225 22.0 diopter tecnis symfony toric intraocular lens (iol) on (b)(6) 2017.The patient presented post op with the lens off center and experiencing visual disturbance.Surgeon scheduled to perform an iol explant on (b)(6) 2017.Further information was provided in follow up with the surgery center.It was learned the lens was on axis, just decentered (no rotation noted).The affected eye is the left eye.The lens was explanted and an incision enlargement and one suture were required, there was no vitrectomy performed.The replacement lens was another zct225 of a higher diopter (23.5).
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6542879
Report Number9614546-2017-00356
Device Sequence Number749459
Product Code POE
UDI-Device Identifier05050474605831
UDI-Public(01)05050474605831(17)210829
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/29/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U220
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;